Signs & Symptoms of Thyroid Hormone Overdose

Save

Thyroid medication is a necessary part of life for those with hypothyroidism (an underactive thyroid) to keep the body functioning properly. If you take too much of the hormone, though, it can cause unwanted symptoms.

About the Hormone

The thyroid regulates the body’s metabolism. If the gland is not producing enough of the hormone, it needs to be supplemented by a synthetic thyroid hormone medication such as Synthroid.

Side Effects

Thyroid hormone medication rarely causes side effects if the dose is correct. It may take some time, however, for the correct dosage to be reached to replace the thyroid hormone missing in your body, so mild symptoms are expected at first.

Early Signs

Warning signs of too much thyroid hormone can be as simple as nervousness, insomnia, nausea, diarrhea, headache, sweating and weight loss. Signs of ingesting too much thyroid hormone will continue until the dose is adjusted.

Severe Symptoms

Thyroid hormone overdose is more severe in those with heart disease, diabetes, clotting disorders, and adrenal or pituitary gland problems. Seek immediate medical attention for serious symptoms such as chest pain, shortness of breath, or increased or irregular heartbeat.

Warning

Thyroid medication should be taken every day, as close as possible to the same time each day. Blood tests should be done by your doctor periodically to make sure you are on the right dose.

Related Searches

References

Promoted By Zergnet

Comments

You May Also Like

Related Searches

Check It Out

This Is the Beauty Routine of a Yelp Sales Manager

M
Is DIY in your DNA? Become part of our maker community.
Submit Your Work!